Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I lose weight after starting HAART?
Jun 20, 2010

Hi,

I was diagnosed six months ago.

I have since been on Norvir, Truvada and Reyataz.

I have been exercising almost every day since and improved my diet.

Notwithstanding, I have gained 10 kilograms in weight?

Why is this the case and what can I do about it?

Thanks

Allan

Response from Mr. Vergel

Allan

Many people gain anywhere from 10 to 15 % of their starting weight when starting HAART. But I have seen a lot of people get serious about exercise and eating fewer sweets and animal fats after they gain weight, and they manage to lose it after a few months. It takes discipline, but it can be done.

Working out with weights/machines for an hour 3 times a week, plus 30 minutes a day of exercise that makes you sweat (walking fast, elliptical trainer at the gym, etc) while keeping your sweets and animal fats to a minimum should do the job. A pound loss a week is reasonable if you stick to it.

I wrote an article last year that is listed with others here at thebody.com:

http://www.thebody.com/index/dietnut/exercise.html

and here is a great article about diet

http://www.thebody.com/content/living/art1082.html

Nelson



Previous
Meds and Buffalo Hump
Next
schizophrenia and HIV/AIDS diagnosis late stage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement